MAUDE Adverse Event Report: COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number G47825
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the blue hub of a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set leaked.The catheter was inserted in either the subclavian or femoral vein.It is the facility's standard practice to attach a competitor's 3-way tap to all lumens.The catheter was infusing total parenteral nutrition (tpn) and/or noradrenaline.At this time, no adverse effects or additional procedures for the patient were reported due to this occurrence.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
D1 - brand name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set e1 - customer (person): postal code: (b)(6) e3 - occupation: clinical products advisor this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Corrections: h6 (annex a).Investigation ¿ evaluation: it was reported that the blue hub of a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set leaked.The catheter was inserted in either the subclavian or femoral vein.It is the facility's standard practice to attach a competitor's 3-way tap to all lumens.The catheter was infusing total parenteral nutrition (tpn) and/or noradrenaline.At this time, no adverse effects or additional procedures for the patient were reported due to this occurrence.Reviews of the complaint history, device history record (dhr), quality control, and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.Cook received one central venous catheter (cvc) from the customer.Visual inspection of the device confirmed the blue hub had cracked.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded non-conformances relevant to the failure mode.A complaint history search identified two other events reported for a related failure mode.A search on the sub assembly lots and raw material lots records no relevant non-conformances.Cook also reviewed additional related lots containing the relevant raw materials and found four additional complaints for the same failure mode.There were 5 related non-conformances for leakage on the related lots in which all non-conforming material was scrapped.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu ¿c_t_ctulmabrm_rev7,¿ [cook spectrum central venous catheter minocycline/rifampin antibiotic impregnated power injectable] packaged with the device contains the following in relation to the reported failure mode: warnings ¿¿ do not power inject if maximum injection rate cannot be verified to meet limit of 10ml/sec.¿ to safely use catheters with a power injector, the technician/health care professional must verify prior to use that the maximum safety cut-off pressure limit is set at or below 325 psi and that the maximum flow rate is at or below 10ml/sec.¿ do not exceed the maximum flow rate of 10ml/sec.Exceeding the maximum flow rate of 10ml/sec may result in catheter failure and/or catheter tip displacement.¿ precautions: ¿¿ if lumen flow is impeded, do not force injection or withdrawal of fluids.Failure to ensure patency of the catheter prior to power injection studies may result in catheter failure.Notify attending physician immediately.¿ how supplied ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, inspection of the returned device, and the results of the investigation, cook concluded that the main cause of failure was a component failure without a design or manufacturing deficiency.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.A capa was previously opened to further investigate this failure mode.The capa investigation determined, among other variables, that over-engagement of external components onto the hub may contribute to cvc hub cracking.The use of hemostats or lubrication, such as fluids remaining on the hub, during application of external components may further contribute to over-engagement, introducing additional forces to the hub.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key19255841
Report Number1820334-2024-00628
Device Sequence Number17741658
Product Code FOZ
UDI-Device Identifier00827002478251
UDI-Public(01)00827002478251(17)251212(10)15281353
Combination Product (Y/N)Y
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2025
Device Model NumberG47825
Device Catalogue NumberC-UTLM-701J-ABRM-HC-RD
Device Lot Number15281353
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2024
Supplement Date Received by Manufacturer07/30/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown